Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 49, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 20, 2017, 8:09 PM EDT for Breathitt County, Knott County, Perry County, Kentucky. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2017, 8:09 PM EDT (00:09 UTC)
- Expired
- May 20, 2017, 9:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Knott County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 21 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 8:35 PM EDT | HAIL 0.75 | Decoy, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted.
227
WUUS53 KJKL 210009
SVRJKL
KYC025-119-193-210100-
/O.NEW.KJKL.SV.W.0049.170521T0009Z-170521T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
809 PM EDT SAT MAY 20 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
North central Perry County in southeastern Kentucky...
Northwestern Knott County in southeastern Kentucky...
Central Breathitt County in southeastern Kentucky...
* Until 900 PM EDT
* At 809 PM EDT, a severe thunderstorm was located over Noble, or 12
miles north of Hazard, moving north at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Decoy, Sikes, Buck, Hardshell, Rousseau, Noble, Elmrock, Vail,
Dice, Lunah, Ary, Ned, Guage, Clayhole, Lambric, Daisydell, Camp
Lewis, Wilstacy, Flintville and Rowdy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3733 8315 3741 8334 3763 8325 3751 8296
TIME...MOT...LOC 0009Z 200DEG 8KT 3744 8320
HAIL...1.25IN
WIND...60MPH
$$
JP2 follow-up statements
143
WWUS53 KJKL 210033
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
833 PM EDT SAT MAY 20 2017
KYC193-210042-
/O.CAN.KJKL.SV.W.0049.000000T0000Z-170521T0100Z/
Perry KY-
833 PM EDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PERRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3738 8312 3740 8312 3741 8320 3744 8321
3760 8319 3758 8313 3751 8296
TIME...MOT...LOC 0032Z 202DEG 10KT 3746 8314
$$
KYC025-119-210100-
/O.CON.KJKL.SV.W.0049.000000T0000Z-170521T0100Z/
Knott KY-Breathitt KY-
833 PM EDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN KNOTT AND SOUTHEASTERN BREATHITT COUNTIES...
At 832 PM EDT, a severe thunderstorm was located over Buck, or 12
miles northwest of Hindman, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Daisydell, Decoy, Camp Lewis, Buck, Noble, Vail, Lunah and Lambric.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3738 8312 3740 8312 3741 8320 3744 8321
3760 8319 3758 8313 3751 8296
TIME...MOT...LOC 0032Z 202DEG 10KT 3746 8314
HAIL...1.00IN
WIND...60MPH
$$
KAS930
WWUS53 KJKL 210101
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
901 PM EDT SAT MAY 20 2017
KYC025-119-210110-
/O.EXP.KJKL.SV.W.0049.000000T0000Z-170521T0100Z/
Knott KY-Breathitt KY-
901 PM EDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KNOTT AND
SOUTHEASTERN BREATHITT COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of this warned
area. Therefore the warning has been allowed to expire in Knott
County. A severe thunderstorm warning in effect until 930 PM EDT has
been issued for Northeastern Breathitt County.
LAT...LON 3738 8312 3740 8312 3741 8320 3744 8321
3760 8319 3758 8313 3751 8296
TIME...MOT...LOC 0100Z 200DEG 8KT 3751 8312
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:45 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 20, 6:45 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 645 PM EDT Sat May 20 2017 .UPDATE... Issued at 645 PM EDT SAT MAY 20 2017 All convection has shifted off to the north and east of the area with a lull expected through the early evening hours. A modest moisture gradient is in place across the area with areas near the Cumberland river in the southwest seeing dewpoints into the mid 50s, while dewpoints reside near 70 or higher to the north and northeast. With the dry air in the southwest, have removed any thunderstorm chances for the evening. Left some isolated pops in the areas with better moisture, but confidence is low if we will see new development. However, some left over boundaries have been noted in the area, so it wouldn't take much to see some new development towards sunset. In fact, both the RAP and HRRR show this potential, so will leave some low end pops in over the next few hours. Also with the rain moving in tonight, models are fairly consistent with this idea, so have bumped pops up to categorical. && .SHORT TERM...(This evening through Sunday night) Issued at 418 PM EDT SAT MAY 20 2017 A warm front located just north of the CWA has kept warm southerly flow across the region today, and has recently been the epicenter of which isolated to scattered convection has developed. While storms are generally located along our northern periphery and moving out of the CWA as of 4pm, the continued presence of this warm/moist/unstable airmass cannot rule out some continued isolated development through this evening. Latest CAMs aren't in very good agreement, but all of them do show that a few more developing storms are not completely out the question through this evening, so kept isolated mentioned through the evening. By this evening the warm front will begin to lift northward as surface low pressure moves northeast towards the Upper Great Lakes region overnight and pulls it with it. This movement will also drag a surface cold front farther eastward into Western KY overnight. This cold front will be the main concern throughout the short term portion of the forecast as it continues its track eastward, reaching and then passing across the eastern portion of the state Sunday evening through Sunday night, exiting by 12Z Monday. A line of convection has already developed across the western portion of the ahead of this frontal feature, and is poised to continue eastward ahead of the approaching front. Models are all in good agreement that convection, potentially widespread, will begin impacting our CWA overnight, with scattered to numerous convection continuing throughout the day Sunday, before the front finally pushes through. Once the front does pass over a location, temperatures will quickly drop and dry air will fill in within the matter of a couple of hours. This will result in a defining line as to where the front is, with a cut off to clouds and precip just behind. In fact, the pops are likely too broadbrushed for the cut off that will likely occur, but will keep them as such just given some uncertainty on timing. Latest forecast soundings continue to support heavy raining cells for the convection that occurs overnight and tomorrow, with the entire forecast column saturated from the ground up, but not a lot of forcing otherwise. This will eliminate most hail concerns, and winds are not overly impressive, but can't rule out a few higher gusts in the heaviest storms. Continued to hype up flooding warning in HWO, as any high precip producing cells could cause problems, especially if multiple storms pass over the same locations, or across areas which have already been saturated from rains over the previous days. .LONG TERM...(Monday through Saturday) Issued at 345 PM EDT SAT MAY 20 2017 The models are in fair, but steadily growing, agreement with the highly amplified pattern that will affect the region through the extended portion of the forecast. The models depict a relatively deep trough over the heart of the continent at the start of the extended with Kentucky in mostly fast zonal mid level flow just to the south. This upper low will then proceed to consolidate to the southwest and start to dig through the Plains Tuesday night into Wednesday. As this occurs, several energy batches will drift over eastern Kentucky While the core of the low moves into the Ohio Valley. At this point, the models diverge more with the GFS closing off the low and settling over Kentucky while the ECMWF is also starting to close off, but further north - over Lake Michigan. Either way, plenty of additional energy will pour through the area to end the work week with some better consensus on moving the upper low to the Mid Atlantic region on Friday - though the ECMWF is significantly stronger at this point than the GFS. Heights will then start to rebound for Kentucky that evening and early Saturday, though still some energy will probably be working its way across the state late in the period. Sensible weather will feature a brief respite from the heat and humidity Monday, but return flow will quickly brings PoPs, in the form of showers and thunderstorms, back in later that night and Tuesday as sfc low pressure takes shape to the southwest - though somewhat cooler conditions will continue through the rest of the week. This low will then likely move through the area with heavy rain a concern in the far east as it slowly passes Tuesday night and Wednesday. Cooler wx follows to end the work week, but the high pressure that pushes into the area will not be that strong and additional showers will be possible on Saturday. Did not deviate too far from the blend temps for the extended as conditions look too damp for much of any terrain differences of note. Also kept the PoPs similar as the blend came in pretty reasonable. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 147 PM EDT SAT MAY 20 2017 While generally VFR conditions are in place to start out this afternoon, some scattered MVFR cigs are starting to build across the area. As the afternoon continues, showers and thunderstorms will begin developing and impacting portions of eastern KY, especially central and northern. As such, went ahead and included VCTS at KSYM, KSJS, and KJKL for the potential that one of these isolated to scattered storms impacts the TAF site throughout the afternoon. A lull will be possible in the evening and first part of the night as the afternoon convective activity subsides. However, a cold front approaching from the west will quickly ramp up clouds and precip chances once again as we head into the morning hours Sunday. Widespread showers and thunderstorms are expected throughout the day Sunday, with some of these storms expected to be heavy rain producers. That being said, went with predominate MVFR conditions Sunday, but expect that CIGS and especially VIS will be very variable throughout the day as storms move across the TAF sites. Winds will generally be light and variable, though any storms could produce some higher gusts today and tomorrow as well. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KAS SHORT TERM...JMW LONG TERM...GREIF AVIATION...JMW
Hazardous weather outlook, May 20, 6:59 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 659 PM EDT Sat May 20 2017 KYZ044-050>052-058>060-069-104-106>120-220200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Jackson- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, McKee, Annville, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 659 PM EDT Sat May 20 2017 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. An isolated thunderstorm is expected through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible from Sunday through late Sunday night, and at times from Tuesday night through Friday. Additionally, isolated flash flooding will be possible Sunday, especially if storms pass repeatedly across the same location or across areas that are already saturated from previous storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ068-079-080-083>088-220200- Rockcastle-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Including the cities of Brodhead, Mount Vernon, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, and Harlan 659 PM EDT Sat May 20 2017 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. A few thunderstorms are expected late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible from Sunday through late Sunday night, and at times from Tuesday night through Friday. Additionally, isolated flash flooding will be possible Sunday, especially if storms pass repeatedly across the same location or across areas that are already saturated from previous storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KAS
In the hours before
Local storm report, May 20, 3:26 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG 1 SSW SCIENCE HILL 37.17N 84.64W
05/19/2017 PULASKI KY TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0940 AM TSTM WND DMG LONDON 37.13N 84.08W
05/19/2017 LAUREL KY TRAINED SPOTTER
LARGE TREE LIMB DOWNED. ESTIMATED WIND GUST OF 40 MPH.
0943 AM HAIL LONDON 37.13N 84.08W
05/19/2017 E0.75 INCH LAUREL KY TRAINED SPOTTER
1040 AM FLASH FLOOD BULAN 37.30N 83.17W
05/19/2017 PERRY KY EMERGENCY MNGR
6 INCHES OF WATER FLOWING OVER AJAX HOLLOW ROAD, HYNER
ROAD AND INDIANHEAD HOLLOW.
1054 AM FLASH FLOOD 2 S BUSKIRK 37.59N 82.17W
05/19/2017 PIKE KY EMERGENCY MNGR
HOUSE FLOODED, POSSIBLY KNOCKED OFF FOUNDATION. FIRE
DEPARTMENT RESPONDING.
1106 AM FLASH FLOOD 2 S BUSKIRK 37.59N 82.17W
05/19/2017 PIKE KY EMERGENCY MNGR
WATER OVER PETER FORK AND IMPACTING HOUSES.
1106 AM FLASH FLOOD 2 N KIMPER 37.53N 82.35W
05/19/2017 PIKE KY EMERGENCY MNGR
FLOWING WATER OVER CALLAHAN BRANCH.
1157 AM FLASH FLOOD HAROLD 37.54N 82.63W
05/19/2017 FLOYD KY EMERGENCY MNGR
WATER RUNNING OVER PORTION OF KY-979 NEAR HAROLD KY.
1232 PM FLASH FLOOD DRIFT 37.48N 82.75W
05/19/2017 FLOYD KY EMERGENCY MNGR
SECONDARY ROADS IN DRIFT ARE EXPERIENCING SOME WASHOUTS
AND WATER RUNNING OVER ROADS. SIDING STATION ROAD IS
CURRENTLY CLOSED DUE TO A CULVERT AND A PORTION OF THE
ROAD BEING WASHED OUT.
1245 PM FLASH FLOOD 1 NW MARTIN 37.58N 82.76W
05/19/2017 FLOYD KY EMERGENCY MNGR
SEVERAL FEET OF WATER RUNNING OVER A PORTION OF BUCKS
BRANCH ROAD. FIRE DEPARTMENT HAS ADDED HIGH WATER SIGNS,
REPORTING THE WATER WAS REACHING THE HOODS OF VEHICLES
TRYING TO PASS THROUGH IT. NOT A SECTION OF ROAD THAT
NORMALLY FLOODS.
1245 PM FLASH FLOOD 1 SW ALPHORETTA 37.56N 82.77W
05/19/2017 FLOYD KY EMERGENCY MNGR
HIGH WATER REPORTED RUNNING OVER ROAD ON A PORTION OF HWY
1210. HIGH WATER SIGNS HAVE BEEN PUT IN PLACE BY THE FIRE
DEPARTMENT.
0320 PM HEAVY RAIN 1 SSW HUDDY 37.59N 82.28W
05/19/2017 M3.54 INCH PIKE KY TRAINED SPOTTER
3.54 INCHES OF RAIN FELL FROM SHOWERS AND THUNDERSTORMS
BETWEEN 5 AM EDT AND 320 PM EDT.
0900 PM FUNNEL CLOUD 2 WSW WALTZ 38.31N 83.47W
05/19/2017 ROWAN KY PUBLIC
0940 PM HAIL ROGERS 37.74N 83.64W
05/19/2017 E1.25 INCH WOLFE KY PUBLIC
1015 PM TSTM WND DMG 4 SW SALYERSVILLE 37.71N 83.12W
05/19/2017 MAGOFFIN KY NWS EMPLOYEE
LARGE LIMBS WERE BLOWN DOWN.
1016 PM TSTM WND DMG 1 W SALYERSVILLE 37.75N 83.08W
05/19/2017 MAGOFFIN KY NWS EMPLOYEE
A TREEE AND A LARGE LIMB WAS BLOWN DOWN.
1020 PM TSTM WND DMG 1 N MOUNT VERNON 37.38N 84.34W
05/19/2017 ROCKCASTLE KY 911 CALL CENTER
LARGE LIMB DOWN ON RICHMOND ST. NORTH OF DOWNTOWN.
1035 PM TSTM WND DMG 1 WNW BRAINARD 37.67N 82.92W
05/19/2017 FLOYD KY NWS EMPLOYEE
TREE DOWN AROUND MILE MARKER 2 ON KY 114. CORRECTED
LOCATION AND TIME FROM EARLIER REPORT.
1039 PM TSTM WND DMG 1 SSW STEVENSON 37.57N 83.27W
05/19/2017 BREATHITT KY NWS EMPLOYEE
TREE DOWN NEAR MILE MARKER 23 ON HIGHWAY 30.
1040 PM HAIL 2 ESE IVYTON 37.70N 82.94W
05/19/2017 E1.00 INCH FLOYD KY PUBLIC
1040 PM TSTM WND DMG 2 NNE GUAGE 37.62N 83.18W
05/19/2017 BREATHITT KY NWS EMPLOYEE
LARGE LIMB BLOWN DOWN.
1042 PM TSTM WND DMG 4 NNW JACKSON 37.61N 83.42W
05/19/2017 BREATHITT KY LAW ENFORCEMENT
A TREE WAS REPORTED TO HAVE BEEN DOWNED.
1052 PM TSTM WND DMG 2 S GUNLOCK 37.52N 82.93W
05/19/2017 MAGOFFIN KY 911 CALL CENTER
TREE DOWN ON STRAIGHT FORK ROAD. TIME ESTIMATED BY RADAR
&&
JPSpecial weather statement, May 20, 3:42 PM EDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service JACKSON KY
342 PM EDT SAT MAY 20 2017
KYZ107-202000-
Johnson-
342 PM EDT SAT MAY 20 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JOHNSON COUNTY
Through 4 PM EDT...
At 341 PM EDT, a strong thunderstorm was located over Chandlerville,
or 7 miles north of Paintsville, moving east at 10 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Paintsville, Kerz, Tutor Key, Staffordsville, Wells Chapel,
Stambaugh, Galen, Thelma, Whitehouse, Bobbs, Boons Camp, Thealka,
Chestnut, Williamsport, River, Winifred, Nippa, Offutt, Sip and
Wittensville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3787 8262 3785 8267 3783 8265 3782 8265
3781 8284 3798 8290 3797 8283 3791 8273
3788 8262
TIME...MOT...LOC 1941Z 254DEG 7KT 3792 8278
JPSpecial weather statement, May 20, 7:50 PM EDT, 19 minutes before
Special Weather Statement National Weather Service JACKSON KY 750 PM EDT SAT MAY 20 2017 KYZ109-112-113-115-210030- Breathitt-Perry-Knott-Magoffin- 750 PM EDT SAT MAY 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PERRY... NORTHWESTERN KNOTT...CENTRAL BREATHITT AND SOUTHERN MAGOFFIN COUNTIES THROUGH 830 PM EDT... At 749 PM EDT, a strong thunderstorm was located over Rowdy, or 12 miles southeast of Jackson, moving north at 15 mph. Wind gusts of 30 to 40 mph and half inch diameter hail are possible with this storm. Locations impacted include... Buck, Hardshell, Ary, Ordway, Daisydell, Camp Lewis, Rock Lick, Wilstacy, Decoy, Sikes, Evanston, Rousseau, Noble, Bays, Dice, Lunah, Tiptop, Ned, Guage and Clayhole. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3733 8314 3738 8336 3767 8331 3760 8295 TIME...MOT...LOC 2349Z 196DEG 14KT 3743 8323 JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:32 PM EDT | Flash Flood Warning | JKL | Breathitt, Perry | 4 hr |
| May 20, 8:44 PM EDT | Special Weather Statement | JKL | Magoffin | 46 min |
| May 20, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 41 min |
| May 20, 9:08 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Letcher, Magoffin, Pike | 37 min |
| May 20, 9:34 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 26 min |
| May 20, 9:36 PM EDT | Special Weather Statement | JKL | Letcher | 39 min |
| May 20, 9:49 PM EDT | Flash Flood Warning | JKL | Johnson, Magoffin | 3 hr |
| May 20, 9:53 PM EDT | Areal Flood Advisory | JKL | Johnson | 3 hr |
| May 20, 10:16 PM EDT | Special Weather Statement | JKL | Floyd, Knott | 44 min |
| May 20, 10:26 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Menifee, Montgomery | 49 min |
| May 20, 10:34 PM EDT | Special Weather Statement | JKL | Estill, Lee, Powell | 41 min |
| May 20, 10:40 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher | 3 hr |
| May 20, 11:08 PM EDT | Special Weather Statement | JKL | Bell | 37 min |
| May 20, 11:12 PM EDT | Special Weather Statement | JKL | Clay | 33 min |
| May 20, 11:27 PM EDT | Special Weather Statement | JKL | Lee, Owsley | 33 min |
| May 20, 11:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Knox, Lee, Owsley, Wolfe | 112 min |
| May 20, 11:53 PM EDT | Special Weather Statement | JKL | Clay | 37 min |
| May 21, 12:00 AM EDT | Special Weather Statement | JKL | Owsley | 30 min |
| May 21, 12:19 AM EDT | Special Weather Statement | JKL | Menifee, Wolfe | 26 min |
| May 21, 12:28 AM EDT | Areal Flood Advisory | JKL | Breathitt, Wolfe | 2 hr |
| May 21, 12:39 AM EDT | Areal Flood Warning | JKL | Magoffin | 6 hr |
| May 21, 6:54 PM EDT | Special Weather Statement | JKL | Bath, Fleming | 36 min |
| May 21, 7:35 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.